One- and two-dimensional subwavelength solitons in saturable media

Citation
Bv. Gisin et Ba. Malomed, One- and two-dimensional subwavelength solitons in saturable media, J OPT SOC B, 18(9), 2001, pp. 1356-1361
Citations number
22
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Apllied Physucs/Condensed Matter/Materiales Science","Optics & Acoustics
Journal title
JOURNAL OF THE OPTICAL SOCIETY OF AMERICA B-OPTICAL PHYSICS
ISSN journal
0740-3224 → ACNP
Volume
18
Issue
9
Year of publication
2001
Pages
1356 - 1361
Database
ISI
SICI code
0740-3224(200109)18:9<1356:OATSSI>2.0.ZU;2-A
Abstract
Very narrow, with the width smaller than a wavelength, solitons in (1 + 1)- dimensional and (2 + 1)dimensional versions of cubic-quintic and full satur able models are studied, starting with the full system of the Maxwell's equ ations rather than the paraxial (nonlinear Schrodinger) approximation. For the solitons with both TE and TM polarizations it is shown that there alway s exists a finite minimum width, and the solitons cease to exist at a criti cal value of the propagation constant, at which their width diverges. Full similarity of the results obtained for both nonlinearities suggests that th e same general conclusions apply to narrow solitons in any non-Kerr model. (C) 2001 Optical Society of America.